Alert archive / Oklahoma / Wind Advisories in 2009

Wind Advisory 19, NWS Tulsa, OK

April 27, 20094 counties in Oklahoma; Benton County, Washington County, Arkansas

NWS Tulsa, OK issued this wind advisory at Apr 27, 2009, 1:13 PM CDT for 4 counties in Oklahoma; Benton County, Washington County, Arkansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2009, 1:13 PM CDT (18:13 UTC)
Expired
Apr 27, 2009, 4:00 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK

Counties Benton County, AR, Washington County, AR, Adair County, OK, Haskell County, OK, Muskogee County, OK, Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 64 km from the middle of the area, began a volume at 18:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2009-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2009-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 448 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
720 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
448 m²/s²
0-3 km storm-relative helicity
496 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KTSA 271813
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
113 PM CDT MON APR 27 2009


ARZ001-010-OKZ069-070-072>074-272100-
/O.NEW.KTSA.WI.Y.0019.090427T1813Z-090427T2100Z/
BENTON-WASHINGTON AR-ADAIR-MUSKOGEE-SEQUOYAH-PITTSBURG-HASKELL-
INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...FAYETTEVILLE...
SPRINGDALE...STILWELL...MUSKOGEE...SALLISAW...MCALESTER...STIGLER
113 PM CDT MON APR 27 2009

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

FOR THE FOLLOWING COUNTIES...
IN ARKANSAS...
BENTON AND WASHINGTON.

IN OKLAHOMA...
ADAIR...MUSKOGEE...SEQUOYAH...PITTSBURG AND HASKELL.

STRONG WINDS ON THE NORTH SIDE OF A DECAYING THUNDERSTORM COMPLEX 
ARE EXPECTED TO CONTINUE THROUGH MID AFTERNOON ACROSS PORTIONS OF
SOUTHEAST OKLAHOMA AND NORTHWESTERN ARKANSAS. WIND GUSTS IN EXCESS
OF 40 MPH ARE EXPECTED...WITH LOCALLY HIGHER GUSTS TO 55 MPH
POSSIBLE.

THE WIND GUSTS ARE EXPECTED TO DECREASE BY MID AFTERNOON AS THE
COMPLEX FURTHER DECAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 27, 10:45 AM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Apr 27, 10:45 AM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1045 AM CDT MON APR 27 2009

...UPDATE...

.DISCUSSION...
FORECAST LOOKS TO BE ON TRACK...WITH THE ONLY CHANGE BEING TO UP
POPS THIS MORNING WITH PRECIP ALREADY ACROSS MUCH OF THE
SOUTHEASTERN PART OF THE FORECAST AREA. COLD FRONT IS STILL
HANGING NORTHWEST OF THE AREA...AND SHOULD BE MOVING INTO THE
NORTHWESTERN PART OF THE FORECAST AREA WITHIN THE NEXT COUPLE OF
HOURS. WILL KEEP AN EYE ON TEMPS...BUT WITH DENSE CLOUD COVER OVER
THE AREA...THINK THAT HIGHS DO NOT NEED TO BE UPPED...EVEN ACROSS
NORTHEAST OKLAHOMA...WHERE OBS ARE CURRENTLY ONLY A COUPLE OF
DEGREES BELOW THE FORECAST HIGHS.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR OKZ049-OKZ053-OKZ072-
     OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...22
LONG TERM....05
Hazardous weather outlook, Apr 27, 12:50 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1250 PM CDT MON APR 27 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1250 PM CDT MON APR 27 2009

...SCATTERED SEVERE STORMS AND HEAVY RAIN RISK THROUGH TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...EARLY THIS AFTERNOON.

FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.

HEAVY RAIN.
RISK...SIGNIFICANT.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.

DISCUSSION...
THUNDERSTORMS ARE DEVELOPING...AND WILL CONTINUE TO
DEVELOP...ALONG AND AHEAD OF A COLD FRONT THAT WILL SWEEP ACROSS
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE DAY AND
OVERNIGHT TONIGHT. UNSTABLE CONDITIONS EXIST ACROSS THE
REGION...AND AS A RESULT...SEVERE THUNDERSTORMS WILL BE POSSIBLE.
THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...SHOWERS AND SCATTERED THUNDERSTORMS...FROM THE
REMNANTS OF AN OVERNIGHT THUNDERSTORM COMPLEX IN NORTH TEXAS...WILL
CONTINUE ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH
MUCH OF THE REMAINDER OF THE AFTERNOON AND EVENING. DURING THE
EVENING AND OVERNIGHT...THE THUNDERSTORMS DEVELOPING ALONG THE
COLD FRONT WILL ALSO SWEEP INTO SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS...ADDING TO THE HEAVY RAIN AND FLASH FLOOD POTENTIAL.
WIDESPREAD RAINFALL TOTALS IN THE 1 TO 3 INCH RANGE WILL BE
LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR MOST OF SOUTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS THROUGH TONIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY RAIN POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...HIGH WIND POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORM CHANCES REMAIN IN THE FORECAST THROUGH MID-WEEK...AS
THE COLD FRONT LIFTS BACK NORTH AS A WARM FRONT. THIS BOUNDARY
SHOULD PUSH BACK SOUTH AGAIN AS A COLD FRONT BY THURSDAY
NIGHT...WITH THUNDERSTORM CHANCES FOCUSING SOUTH OF THE AREA ON
FRIDAY. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR THE
WEEKEND...ALTHOUGH UNCERTAINTY IN THE PLACEMENT OF SURFACE
BOUNDARIES LEADS TO A LOW CONFIDENCE LEVEL.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 27, 12:17 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1217 PM CDT MON APR 27 2009

OKZ070-072-074-076-271800-
HASKELL OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
1217 PM CDT MON APR 27 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 PM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     HASKELL AND NORTHERN LE FLORE

AT 1215 PM CDT...STRONG OUTFLOW WINDS OF 40 TO 50 MPH WERE OCCURRING
ALONG THE NORTHERN EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS
THAT COVERED MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.

A LARGE PORTION OF SOUTHEASTERN MUSKOGEE...SEQUOYAH...HASKELL AND
NORTHERN LE FLORE COUNTIES WILL BE AFFECTED BY THESE HIGH WINDS
THROUGH 100 PM CDT.

LAT...LON 3509 9535 3516 9535 3556 9529 3557 9446
      3545 9444 3512 9444
TIME...MOT...LOC 1715Z 214DEG 32KT 3521 9508

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 7:25 PM CDTWind AdvisoryTSACraig, Creek, McIntosh, Mayes, Muskogee, Nowata and 7 more3 hr
Apr 26, 10:15 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Pittsburg60 min
Apr 26, 10:32 PM CDTSpecial Weather StatementTSACreek, Pawnee28 min
Apr 26, 10:54 PM CDTSpecial Weather StatementTSAOsage, Pawnee66 min
Apr 26, 11:37 PM CDTSpecial Weather StatementTSACreek, Nowata, Rogers, Tulsa, Wagoner, Washington53 min
Apr 27, 12:26 AM CDTSpecial Weather StatementTSACraig, Mayes, Muskogee, Nowata, Okmulgee, Ottawa and 2 more64 min
Apr 27, 12:27 AM CDTSpecial Weather StatementTSAOsage63 min
Apr 27, 1:25 AM CDTSpecial Weather StatementTSADelaware, Mayes, Ottawa65 min
Apr 27, 1:59 AM CDTSpecial Weather StatementTSACherokee, Delaware, Mayes, Wagoner61 min
Apr 27, 2:56 AM CDTFlash Flood WatchTSAChoctaw, Haskell, Latimer, Pittsburg, Pushmataha13 hr
Apr 27, 11:05 AM CDTRiver Flood WarningTSAOttawa8 days
Apr 27, 12:17 PM CDTSpecial Weather StatementTSAHaskell, Sequoyah43 min
Apr 27, 12:28 PM CDTAreal Flood AdvisoryTSAChoctaw2 hr
Apr 27, 1:35 PM CDTSevere Thunderstorm WarningTSAOsage40 min
Apr 27, 1:37 PM CDTSevere Thunderstorm WarningTSAPawnee53 min
Apr 27, 2:17 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee88 min
Apr 27, 2:17 PM CDTSpecial Weather StatementTSAOsage43 min
Apr 27, 2:17 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee46 min
Apr 27, 2:27 PM CDTSevere Thunderstorm WarningTSAOsage63 min
Apr 27, 3:05 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington40 min
Apr 27, 3:13 PM CDTSevere Thunderstorm WarningTSANowata, Osage, Washington30 min
Apr 27, 3:42 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Rogers, Washington93 min
Apr 27, 4:20 PM CDTSpecial Weather StatementTSAWashington25 min
Apr 27, 6:03 PM CDTSpecial Weather StatementTSARogers27 min
Apr 27, 2:50 AM CDTSpecial Weather StatementTSABenton55 min

Nearby

Wind Advisories in Oklahoma, 2009Wind Advisories in Arkansas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.